MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII DISHED INS SZ1-2 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII DISHED INS SZ1-2 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420754
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/31/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to the possibility of infection.After the revision, it was realized that the patient has not been suffered from the infection.The insert seemed to be covered with the some forms.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A lab analysis and the component was inspected visually to determine the cause of the reported incident.No destructive analysis was conducted during this investigation.A tibial insert and three screws were retrieved.The insert is worn and discolored.The periphery and locking detail are damaged.The screws are intact with scratches on the top, likely due to insertion and removal.There were no observations of material or manufacturing deviations in the course of this investigation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.Should information become available this complaint can be re-assessed.Available this complaint can be re-assessed.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII DISHED INS SZ1-2 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8727664
Report Number1020279-2019-02439
Device Sequence Number14008438
Product Code JWH
UDI-Device Identifier03596010209269
UDI-Public03596010209269
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/29/2018
Device Catalogue Number71420754
Device Lot Number08CT17919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Initial Date Received by Manufacturer 06/02/2019
Supplement Date Received by Manufacturer06/02/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER 71420974 / LOT NUMBER UNKNOWN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;